Alert archive / Florida / Special Marine Warnings in 2020

Special Marine Warning 21, NWS Miami, FL

February 7, 2020

NWS Miami, FL issued this special marine warning at Feb 7, 2020, 3:17 AM EST. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2020, 3:17 AM EST (08:17 UTC)
Expired
Feb 7, 2020, 5:15 AM EST
In force
118 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Miami radar (KAMX), 120 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2020-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2020-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WHUS52 KMFL 070817
SMWMFL
AMZ650-071015-
/O.NEW.KMFL.MA.W.0021.200207T0817Z-200207T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
317 AM EST Fri Feb 7 2020

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20
  NM...

* Until 515 AM EST.

* At 317 AM EST, showers were located along a line extending from 10
  nm east of Buckhead Ridge to 25 nm southwest of Clewiston, moving
  east at 35 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Riviera Beach, Ocean Ridge, Deerfield Beach, Palm Beach, Jupiter
  Inlet, Hypoluxo, Jupiter Inlet Colony, Juno Beach, Gulf Stream,
  Palm Beach Shores, Delray Beach, Jupiter, Boca Raton, Highland
  Beach, South Palm Beach, Manalapan, Briny Breezes, Tequesta and
  North Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2677 7970 2637 7973 2634 7974 2627 7974
      2626 7976 2631 8007 2631 8012 2635 8014
      2678 8011 2696 8020 2696 8014 2697 8014
      2697 7973
TIME...MOT...LOC 0817Z 267DEG 33KT 2718 8069 2641 8120 

HAIL...0.00IN
WIND...>34KTS

$$

Cohen
1 follow-up statement
089 
FZUS72 KMFL 070847
MWSMFL

Marine Weather Statement
National Weather Service Miami FL
347 AM EST Fri Feb 7 2020

AMZ650-071015-
/O.CON.KMFL.MA.W.0021.000000T0000Z-200207T1015Z/
347 AM EST Fri Feb 7 2020

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 515 AM EST...

For the following areas...
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM...

At 347 AM EST, showers were located along a line extending from near
Port Saint Lucie to 17 nm south of Lake Harbor, moving east at 35
knots.

HAZARD...Wind gusts 34 knots or greater.

SOURCE...Radar indicated.

IMPACT...Small craft could be damaged in briefly higher winds and 
         suddenly higher waves.

Locations impacted include...
Riviera Beach, Ocean Ridge, Deerfield Beach, Palm Beach, Jupiter
Inlet, Hypoluxo, Jupiter Inlet Colony, Juno Beach, Gulf Stream, Palm
Beach Shores, Delray Beach, Jupiter, Boca Raton, Highland Beach,
South Palm Beach, Manalapan, Briny Breezes, Tequesta and North Palm
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2677 7970 2637 7973 2634 7974 2627 7974
      2626 7976 2631 8007 2631 8012 2635 8014
      2678 8011 2696 8020 2696 8014 2697 8014
      2697 7973
TIME...MOT...LOC 0847Z 267DEG 33KT 2719 8039 2642 8090 

HAIL...0.00IN
WIND...>34KTS

$$

Cohen

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Feb 7, 2:15 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 7, 2:15 AM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
215 AM EST Fri Feb 7 2020

.Short Term...

Today and Tonight...

A line of showers and isolated thunderstorms will move through South
Florida through Friday morning out ahead of an approaching cold
front. This line will have moved through western areas before day
break, and it will be approaching and moving through the east coast
metro areas shortly before day break through Friday morning. The
upper level dynamics will gradually pull farther to the north as
this line continues to move through, which will allow for the line
to slowly weaken as it moves through the region. The best chance for
strong to severe thunderstorms continues to remain across northern
and western areas including the Lake Okeechobee region. These areas
could see damaging wind gusts and an isolated tornado through the
early morning hours. This threat does decrease farther to the south
and east, however, the threat is non zero. Gusty winds will continue
through early Friday morning until the cold front passes through.

Once the cold front moves through, winds will shift around to the
northwest. Clouds and a few showers are possible behind the front in
the morning, before some clearing takes place later in the
afternoon. Cooler temperatures will arrive as high temperatures on
Friday will range from around 70 across the northwestern interior to
the mid 70s across the east coast metro areas. Cold air advection
will continue to take place on Friday night as low temperatures drop
into the mid 40s across the northwestern interior to the upper 50s
along the east coast.

.Long Term...

Saturday through Monday...

Quasi-zonal flow will prevail across the southern CONUS with a
somewhat deamplified pattern evolving. After a cool morning on
Saturday with lows mostly in the 40s and 50s, high pressure
located to our north will promote easterly winds and a gradual
warming trend. Periodic shower chances are possible as a weak cold
front moves through the area over the weekend. This front is not
expected to have any effect on temperatures however with seasonal
readings anticipated.

Tuesday through Friday...

The wave train will remain poleward of our area during this period
as the upper flow amplifies and mid-level ridging prevails from the
Greater Antilles through the southeast Gulf of Mexico and Bahamas.
This will support Atlantic subtropical ridging whose axis will
branch westward across southern Florida during this time. The deep
layer ridge will promote a southeasterly wind flow across the area
and warming temperatures. Near average temperatures early in the
period should trend towards above average late in the week with
highs climbing well into the 80s away from the Atlantic coast.
Shower chances will remain fairly low-end through Wednesday,
possibly increasing later on Thursday into Friday as the next front
approaches the region.

&&

.Marine...

A cold front will continue to push from west to east across the
local waters through Friday morning. Showers and isolated
thunderstorms out ahead of the front will move through the Gulf
waters during the very early morning hours before day break, and
they will move through the Atlantic during Friday morning. Winds
out ahead of the front will remain gusty, and hazardous marine
conditons will continue. Seas across the offshore Gulf waters
could rise to 8 to 9 feet on Friday before slowly diminishing on
Friday night

&&

.Aviation...

Line of SHRA/TSRA out ahead of the cold front will move into KAPF
between 07 and 08z. This line will move east across South Florida
and arrive at the east coast terminals between 08 and 12z. South
winds will gust to 20 to 25 knots, then they will shift to the
southwest at 30 to 35 knots (locally higher) with TSRA. Behind the
front, winds will become NW at 10 to 15 knots this afternoon with
gusts to around 20 knots.

&&

.Beach Forecast...

There is a high risk of rip currents today across the Atlantic
and Gulf Coast Beaches. The high risk of rip currents along the
Gulf coast beaches could last into the first part of the weekend.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  73  53  74  63 /  60  10  10  10
Fort Lauderdale  75  56  74  66 /  70  10  20  10
Miami            75  56  74  65 /  80  10  20  10
Naples           71  50  73  59 /   0   0  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for FLZ069.

     High Rip Current Risk through this evening for FLZ168-172-173.

AM...Small Craft Advisory until 1 PM EST this afternoon for AMZ610-
     630-650-651-670-671.

GM...Small Craft Advisory until 1 PM EST this afternoon for GMZ656-
     657-676.

&&

Short Term and Aviation/Beaches/Marine...55/CWC
Long Term...34/SPM
Hazardous weather outlook, Feb 6, 5:05 PM EST, 10 hours 12 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
505 PM EST Thu Feb 6 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
071000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
505 PM EST Thu Feb 6 2020

...Isolated Severe Thunderstorms Possible Late Tonight...
...Hazardous Marine and Beach Conditions...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a high risk of rip currents for the Atlantic
coast beaches today and tonight. There is a high risk of rip currents
for the Gulf Coast Beaches tonight.

Thunderstorms: Scattered thunderstorms will move across South Florida
late tonight ahead of an approaching cold front. Some of these storms
could be strong to severe.

Tornadoes: An isolated tornado is possible late tonight, mainly from
Southwest Florida to the Lake Okeechobee region.

Waterspouts: Waterspouts are possible late tonight over all local
waters with the showers and scattered thunderstorms.

Wind: Wind over the Atlantic and Gulf waters will range from 20 to
30 knots with gusts up to 35 knots. The strongest thunderstorms
tonight could have wind gusts up to 60 mph.

Flooding: Heavy rainfall from thunderstorms tonight could create
localized flooding in the urban and poor drainage areas.

Waves: Wave heights across the Atlantic waters will increase to 5 to
8 feet later today and into tonight. Wave heights across the Gulf
waters will increase to 6 to 9 feet later this afternoon into
tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms are possible through Friday morning ahead of a cold
front across far southern Florida. Some of these storms could be
strong to severe with the potential for damaging wind gusts,
dangerous lightning, and torrential rainfall.

Strong winds will continue across the Atlantic and Gulf coastal
waters through Friday morning as a cold front continues to move
through the region.

A west northwest swell will continue to build into the Gulf waters
of South Florida Friday behind the cold front allowing for the Gulf
seas to build to hazardous conditions. Seas across the Atlantic will
also remain hazardous through Friday morning. The threat of rip
currents along the Atlantic and Gulf Coast beaches will remain
elevated through Friday, then stay elevated at the Atlantic beaches
through the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Molleda

In the hours before

Special weather statement, Feb 7, 1:28 AM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Miami FL
128 AM EST Fri Feb 7 2020

FLZ063-066-069-070-070730-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
128 AM EST Fri Feb 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...
NORTHWESTERN HENDRY AND GLADES COUNTIES UNTIL 230 AM EST...

* At 128 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Sebring Regional Airport to 6 miles southwest of St. James City.
  Movement was east at 35 mph.

* Wind gusts of 50 to 55 mph possible with these storms.

* Locations impacted include...
  Naples, Labelle, Moore Haven, Lakeport, Palmdale, Buckhead Ridge,
  Immokalee, Golden Gate Estates, Orangetree, Port La Belle, Brighton
  Seminole Reservation, Big Corkscrew Island, Vineyards, Naples Park,
  Felda, Ortona, Muse, North Naples, Pelican Bay and Corkscrew Swamp
  Sanctuary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2632 8166 2642 8166 2642 8156
      2703 8156 2703 8127 2712 8127 2712 8117
      2721 8117 2721 8094 2719 8091 2715 8087
      2697 8095 2695 8100 2689 8100 2689 8098
      2684 8100 2626 8155 2618 8185
TIME...MOT...LOC 0628Z 275DEG 31KT 2744 8141 2650 8218

Cohen
Special weather statement, Feb 7, 2:09 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Miami FL
209 AM EST Fri Feb 7 2020

FLZ069-070-070830-
Coastal Collier County FL-Inland Collier County FL-
209 AM EST Fri Feb 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 330
AM EST...

* At 208 AM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from near Three Oaks
  to 37 miles west of Marco Island. Movement was east at 35 mph.

* Wind gusts of 50 to 55 mph possible with these showers.

* Locations impacted include...
  Naples, Marco Island, Ave Maria, Golden Gate Estates, Cape Romano,
  Belle Meade, Golden Gate, East Naples, Lely Resort, Vineyards,
  Royal Palm Hammock, Marco Island Airport, Naples Manor, West Toll
  Gate On Alligator Alley, North Naples, Orangetree, Lely, Rookery
  Bay Aquatic Preserve, Fakahatchee Strand State Preserve and
  Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2621 8184 2628 8157 2641 8144 2591 8141
      2579 8156 2581 8161 2577 8167 2581 8175
      2599 8184
TIME...MOT...LOC 0708Z 276DEG 32KT 2642 8178 2576 8230

Cohen
Special weather statement, Feb 7, 2:28 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
228 AM EST Fri Feb 7 2020

FLZ063-066-069-070-070830-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
228 AM EST Fri Feb 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR COLLIER...HENDRY AND GLADES
COUNTIES UNTIL 330 AM EST...

* At 228 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 10 miles
  southeast of Lake Istokpoga to near Vineyards. Movement was
  southeast at 35 mph.

* Wind gusts of 50 to 55 mph possible with these storms.

* Locations impacted include...
  Naples, Clewiston, Labelle, Moore Haven, Lakeport, Palmdale, Ave
  Maria, Buckhead Ridge, Montura, Immokalee, Golden Gate Estates,
  Orangetree, Hendry Correctional, Port La Belle, Brighton Seminole
  Reservation, Devils Garden, Big Corkscrew Island, Vineyards, Naples
  Park and Felda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2631 8184 2632 8166 2642 8166 2642 8156
      2685 8157 2703 8147 2703 8127 2712 8117
      2721 8117 2720 8094 2714 8087 2720 8082
      2700 8087 2691 8100 2682 8085 2646 8088
      2591 8142 2636 8145 2626 8155 2618 8185
TIME...MOT...LOC 0728Z 298DEG 32KT 2725 8118 2627 8170

Cohen
Special weather statement, Feb 7, 3:15 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
315 AM EST Fri Feb 7 2020

FLZ063-066-067-069>071-073-075-070930-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Inland Collier County FL-Mainland Monroe FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-Glades FL-
315 AM EST Fri Feb 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...NORTHERN MIAMI-DADE...EASTERN HENDRY...BROWARD AND
WESTERN PALM BEACH COUNTIES UNTIL 430 AM EST...

* At 315 AM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from 7 miles east of
  Moore Haven to 6 miles east of Cape Romano. Movement was southeast
  at 40 mph.

* Winds in excess of 45 mph possible with these showers.

* Locations impacted include...
  Belle Glade, Clewiston, Pahokee, South Bay, Chokoloskee, Canal
  Point, Lake Harbor, Everglades City, Plantation Island, Loop Road
  Ee Center, Carnestown, Belle Glade Camp, Copeland, Wilderness
  Waterway, Holey Land Wildlife Refuge, Hendry Correctional, Big
  Cypress National Preserve, Fortymile Bend, Miccosukee Indian
  Reservation and Okeelanta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2696 8061 2696 8038 2605 8054 2571 8084
      2560 8115 2562 8128 2569 8135 2573 8134
      2575 8141 2579 8144 2579 8156 2687 8090
      2679 8082 2691 8070 2702 8064
TIME...MOT...LOC 0815Z 322DEG 36KT 2684 8097 2584 8158

Cohen

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 12:28 AM ESTSpecial Marine WarningMFL2 hr
Feb 7, 1:11 AM ESTSpecial Marine WarningMFL2 hr
Feb 7, 1:28 AM ESTSpecial Weather StatementMFLGlades62 min
Feb 7, 1:40 AM ESTSpecial Marine WarningMFL2 hr
Feb 7, 2:09 AM ESTSpecial Weather StatementMFLCollier81 min
Feb 7, 2:28 AM ESTSpecial Weather StatementMFLCollier, Glades, Hendry62 min
Feb 7, 2:42 AM ESTSpecial Marine WarningMFL2 hr
Feb 7, 3:15 AM ESTSpecial Weather StatementMFLPalm Beach75 min
Feb 7, 4:01 AM ESTSpecial Weather StatementMFLPalm Beach89 min
Feb 7, 4:28 AM ESTSpecial Weather StatementMFLBroward, Monroe62 min
Feb 7, 4:43 AM ESTSpecial Marine WarningMFL2 hr
Feb 7, 4:43 AM ESTSpecial Marine WarningMFL92 min
Feb 7, 5:14 AM ESTSpecial Weather StatementMFLMiami-Dade76 min
Feb 7, 6:26 AM ESTSpecial Weather StatementMFLMiami-Dade64 min
Feb 7, 6:38 AM ESTSpecial Marine WarningMFL2 hr

Nearby

Special Marine Warnings in Florida, 2020Every special marine warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.